advertisement

Childhood-diseases

Question
Posted by: jpix | 2008/01/22

Q.

Serious? Help.

Hi took my 4mnth old to the gp on sat for what looks like the flu, runny nose, bit of a cough, some fever and vomiting, she put him on zinnat and ilidan drops. however he seems to vomit the zinnat out everytime we give it to him and has starting arching his neck very badly and a light rash has appeared on his face, could he be allergic to the meds or could it be something more serious. Am taking him to his pead this afternoon but am worried? he was born at 35 weeks and currrently only weighs 5.5kg.

Expert's Reply

A.

Paediatrician

Your baby has a viral infection at present which sounds like a bad cold. He cannot tolerate the Zinnat and this could be due to allergy to the antibiotic but it may simply be the taste that he does not like at all which is common with this antibiotic. The rash on his face could be due to the viral infection or to an allergy so it is difficult to nswer your questions with certainty. His weight is on the low side for his corrected age taking into account the fact that he was born at 35 weeks, so you need to discuss this with the paediatrician as well.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: jpix | 2008/01/22

thank you for the prompt response, was worried as someone mentioned that the neck arching was a sign of meningitis. Could you recommend a good pead in the alberton area as we have brought up LO's weight with our pead before and he keeps telling us no too worry?

Reply to jpix

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.